MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)

BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number M00516150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reported event of wire within the catheter broke near the brush portion.
 
Event or Problem Description
It was reported to boston scientific corporation that a cellebrity pulmonary cytology brush was used during a bronchoscopy procedure performed on (b)(6) 2024.During the procedure, the wire broke within the catheter near the brush portion.The brush did not completely detach.It is unknown how the procedure was completed.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reported event of wire within the catheter broke near the brush portion.Block h11: the returned cellebrity biopsy brush was analyzed.Visual and microscope inspection observed the working length was severely kinked at several sections.The catheter was torn near to the handle, the wire was kinked but not broken.The reported event of wire break was not confirmed and will be classified as no problem detected.The problem found is most likely has to do with the technique applied to the device when it was being used.Excessive force must have been used when extending and retracting the brush in order to kink the working length.The same motion used by the physician when extending and retracting the brush probably kinked and tore the working length.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
CELLEBRITY
Common Device Name
BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20268699
Report Number3005099803-2024-04587
Device Sequence Number15257005
Product Code BTG
UDI-Device Identifier08714729746331
UDI-Public08714729746331
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K780872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model NumberM00516150
Device Catalogue Number1615S
Device Lot Number0032680449
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown